Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 140, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 4, 2020, 8:19 AM CDT for Craig County, Nowata County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2020, 8:19 AM CDT (13:19 UTC)
- Expired
- May 4, 2020, 8:59 AM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Craig County, OK, Nowata County, OK
The radar
The Tulsa radar (KINX), 81 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
127
WUUS54 KTSA 041319
SVRTSA
OKC035-105-041415-
/O.NEW.KTSA.SV.W.0140.200504T1319Z-200504T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
819 AM CDT Mon May 4 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northern Craig County in northeastern Oklahoma...
Southeastern Nowata County in northeastern Oklahoma...
* Until 915 AM CDT.
* At 819 AM CDT, a severe thunderstorm was located 6 miles north of
New Alluwe, moving northeast at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations in or near the path include...
Welch... Hollow...
Pyramid Corners... Centralia...
Centrailia...
LAT...LON 3687 9500 3661 9550 3674 9562 3700 9517
3700 9510
TIME...MOT...LOC 1319Z 238DEG 26KT 3670 9549
HAIL...1.00IN
WIND...<50MPH
$$3 follow-up statements
853
WWUS54 KTSA 041328
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
828 AM CDT Mon May 4 2020
OKC035-105-041415-
/O.CON.KTSA.SV.W.0140.000000T0000Z-200504T1415Z/
Craig OK-Nowata OK-
828 AM CDT Mon May 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR NORTHERN CRAIG AND SOUTHEASTERN NOWATA COUNTIES...
At 828 AM CDT, a severe thunderstorm was located 9 miles northeast of
New Alluwe, moving northeast at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations in or near the path include...
Welch... Hollow...
Pyramid Corners... Centralia...
Centrailia...
LAT...LON 3666 9541 3669 9551 3678 9556 3700 9517
3700 9510 3687 9500
TIME...MOT...LOC 1328Z 238DEG 26KT 3673 9542
HAIL...1.00IN
WIND...<50MPH
$$734
WWUS54 KTSA 041343
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
843 AM CDT Mon May 4 2020
OKC105-041353-
/O.CAN.KTSA.SV.W.0140.000000T0000Z-200504T1415Z/
Nowata OK-
843 AM CDT Mon May 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NOWATA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area therefore the warning has been cancelled.
LAT...LON 3670 9533 3674 9541 3687 9540 3700 9517
3700 9510 3687 9500
TIME...MOT...LOC 1343Z 241DEG 25KT 3676 9530
$$
OKC035-041415-
/O.CON.KTSA.SV.W.0140.000000T0000Z-200504T1415Z/
Craig OK-
843 AM CDT Mon May 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR NORTHERN CRAIG COUNTY...
At 843 AM CDT, a severe thunderstorm was located 9 miles north of
White Oak, moving northeast at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations in or near the path include...
Welch... Hollow...
Pyramid Corners... Centralia...
Centrailia...
LAT...LON 3670 9533 3674 9541 3687 9540 3700 9517
3700 9510 3687 9500
TIME...MOT...LOC 1343Z 241DEG 25KT 3676 9530
HAIL...1.00IN
WIND...<50MPH
$$736
WWUS54 KTSA 041359
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
859 AM CDT Mon May 4 2020
OKC035-041408-
/O.CAN.KTSA.SV.W.0140.000000T0000Z-200504T1415Z/
Craig OK-
859 AM CDT Mon May 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CRAIG COUNTY IS
CANCELLED...
LAT...LON 3670 9533 3674 9541 3687 9540 3700 9517
3700 9510 3687 9500
TIME...MOT...LOC 1355Z 238DEG 26KT 3682 9518
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:13 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, May 4, 6:13 AM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 613 AM CDT Mon May 4 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. MVFR cigs will be somewhat patchy through the morning hours, with the better chances of lower cigs at the northeast OK and northwest AR sites. Strong to severe storms will develop along a cold front after 20-21Z across northeast OK, with clusters of storms impacting the area the remainder of the afternoon and into the evening hours. Storms should exit southeast OK and west central AR toward 04-05Z. && .PREV DISCUSSION... /Issued 340 AM CDT Mon May 4 2020/ DISCUSSION... The primary focus of this forecast will be the potential for severe weather today, especially during the late afternoon into the evening. Early this morning a sfc warm front was situated near the Red River and extends northwest to a sfc low in southeast CO. Warm advection/moisture transport continues to strengthen this morning north of the warm front. thus far only a few echoes have shown up in the past hour or so from near KFSM to KPNC, but this should increase over the next couple of hours. Elevated instability is sufficient for a few strong or even severe elevated storms this morning. Additional more widespread elevated convection likely will spread across KS later in the morning, possibly moving into far northeast OK and northwest AR. By late afternoon, axis of very strong instability with sfc CAPE in the 4000-5000 range will be oriented from south central into northeast OK ahead of an approaching cold front. Cap should weaken and be easily overcome by convergence along the front, with thunderstorms rapidly developing. Forecast 0-6km shear in the 40-50 knot range with vectors oriented somewhat normal to the front does support supercell structures initially, with forecast lapse rates indicative for potential of very large hail (2-3 inch), and some potential for a few tornadoes as well. Storms should expand and grow into several clusters with the damaging wind threat becoming more prevalent through the evening. In addition, storms may be slow moving at the onset, and given PWAT values >1.5 inches, some potential exists for locally excessive rainfall. Storms should push southeast of the area before 06z as the front moves south of the area. Dry weather with near normal temperatures will return Tue-Wed before a stronger shortwave moves through the mean upper ridge in the western U.S. by Thursday. Rain and thunderstorm chances will increase during this period, with a fairly strong cold front pushing through by Friday and bringing below normal temperatures into the weekend. && .PRELIMINARY POINT TEMPS/POPS... TUL 86 54 74 51 / 80 60 0 0 FSM 86 59 75 49 / 30 80 10 0 MLC 86 57 74 50 / 10 80 10 0 BVO 83 53 73 50 / 80 30 0 0 FYV 79 54 71 48 / 50 80 10 0 BYV 75 54 69 46 / 50 80 10 0 MKO 85 56 72 50 / 50 80 0 0 MIO 80 54 70 48 / 80 80 0 0 F10 86 56 74 50 / 60 80 0 0 HHW 86 61 76 51 / 0 70 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....18
Hazardous weather outlook, May 4, 4:54 AM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 454 AM CDT Mon May 4 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 454 AM CDT Mon May 4 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Most of eastern Oklahoma and northwest Arkansas. ONSET...After 3 pm. SEVERE THUNDERSTORM. RISK...Significant. AREA...Most of eastern Oklahoma and northwest Arkansas. ONSET...Mainly after 3 pm. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...After 3 pm. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...After 3 pm. DISCUSSION... In the near term, a few thunderstorms may develop this morning across parts of far northeast Oklahoma and northwest Arkansas. These storms could be strong to severe, with hail and gusty winds possible. The atmosphere is forecast to be extremely unstable this afternoon across all of eastern Oklahoma and northwest Arkansas. Thunderstorms are expected to develop after 2 pm along a cold front that will be entering northeast Oklahoma. These storms will quickly become severe, with several clusters of storms expected as the front moves through eastern Oklahoma and northwest Arkansas the remainder of the afternoon and evening. A few tornadoes will be possible, along with large hail and damaging winds. Here is the latest timing for the expected severe weather: Northeast Oklahoma - 3 to 7 pm. Southeast Oklahoma and northwest Arkansas - 5 to 10 pm. Be weather aware this afternoon and evening. Make sure you have multiple ways to receive severe weather watch and warning information. Be prepared to take swift action if a warning is issued for your area. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY and WEDNESDAY...No Hazards. THURSDAY...Thunderstorm Potential...Heavy Rain Potential. FRIDAY...Thunderstorm Potential. SATURDAY and SUNDAY...No Hazards. EXTENDED DISCUSSION... After a dry Tuesday and Wednesday, thunderstorm chances along with a severe weather threat return for Thursday into early Friday. Next weekend is looking dry with below normal temperatures. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 4, 8:05 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
805 AM CDT Mon May 4 2020
OKZ057-061-062-041345-
Craig OK-Rogers OK-Mayes OK-
805 AM CDT Mon May 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAIG...NORTHEASTERN
ROGERS AND NORTHWESTERN MAYES COUNTIES UNTIL 845 AM CDT...
At 805 AM CDT, a strong thunderstorm was located over Chelsea, moving
northeast at 35 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Vinita... Chelsea...
Big Cabin... White Oak...
This includes Interstate 44 between mile markers 269 and 287.
LAT...LON 3661 9504 3642 9544 3657 9556 3660 9551
3660 9543 3664 9543 3679 9518
TIME...MOT...LOC 1305Z 237DEG 29KT 3654 9542The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:05 AM CDT | Special Weather Statement | TSA | Craig | 40 min |
| May 4, 8:12 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 48 min |
| May 4, 8:22 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer | 53 min |
| May 4, 8:41 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa | 64 min |
| May 4, 8:51 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 39 min |
| May 4, 8:55 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 65 min |
| May 4, 9:15 AM CDT | River Flood Warning | TSA | Ottawa | 11 hr |
| May 4, 9:18 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 57 min |
| May 4, 9:26 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 49 min |
| May 4, 9:32 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 43 min |
| May 4, 3:05 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Washington | 55 min |
| May 4, 3:52 PM CDT | Special Weather Statement | TSA | Washington | 23 min |
| May 4, 3:53 PM CDT | Special Weather Statement | TSA | Nowata | 37 min |
| May 4, 4:01 PM CDT | Special Weather Statement | TSA | Washington | 29 min |
| May 4, 4:04 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 41 min |
| May 4, 4:32 PM CDT | Special Weather Statement | TSA | Ottawa | 28 min |
| May 4, 4:44 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 31 min |
| May 4, 4:53 PM CDT | Special Weather Statement | TSA | Craig | 37 min |
| May 4, 4:57 PM CDT | Special Weather Statement | TSA | Tulsa | 33 min |
| May 4, 5:01 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee, Tulsa, Wagoner | 44 min |
| May 4, 5:06 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 54 min |
| May 4, 5:10 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 50 min |
| May 4, 5:12 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 33 min |
| May 4, 5:16 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Rogers, Tulsa, Wagoner | 44 min |
| May 4, 5:18 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 42 min |
| May 4, 5:31 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 29 min |
| May 4, 5:46 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 29 min |
| May 4, 5:58 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee, Wagoner | 32 min |
| May 4, 5:58 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 32 min |
| May 4, 6:04 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 41 min |
| May 4, 6:10 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 35 min |
| May 4, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 10 min |
| May 4, 6:27 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 33 min |
| May 4, 6:33 PM CDT | Special Weather Statement | TSA | Ottawa | 27 min |
| May 4, 6:37 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee | 27 min |
| May 4, 6:39 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 36 min |
| May 4, 6:50 PM CDT | Special Weather Statement | TSA | Okfuskee | 25 min |
| May 4, 6:51 PM CDT | Areal Flood Advisory | TSA | Delaware, Mayes | 3 hr |
| May 4, 6:51 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 39 min |
| May 4, 6:59 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.